# SDR 99ZZZX4475

- Difficulty date: July 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N446G
- Make and model: Cessna 210D
- Aircraft serial: 21058453
- Engine: Cont IO520A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 635448
- Condition: Failed
- Location: Nr 3
- Part time: 4,804 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

CYLINDER HEAD SEPARATED DURING FLIGHT.  ACFT MADE PRECAUTIONARY LANDING.  POST-INCIDENT INSP REVEALED NR 3 CYL HEAD SEPARATED BETWEEN ITS COOLING FINS.  HEAD CRACKED, SEPARATED AT THREADS THAT SECURE CYL HEAD TO BARREL.  EVIDENCE OF A 3 INCH CRACK NEAR EXH PORT WITH EVIDENCE OF FRETTING, DEPOSITS ON COOLING FINS NEAR ORIG CRACK AREA.  CRACK EXTENDED AROUND ENTIRE HEAD.  BARREL REMAINED INTACT WITH LOWER PORTION OF HEAD ATTACHED.  PISTON REMAINED IN BARREL UNDAMAGED.  EXTERNAL VISUAL INSP OF ORIG CRACK WOULD HAVE BEEN DIFFICULT TO DETECT DUE TO DENSE PLACEMENT OF COOLING FINS AND LOCATION OF CRACKED AREA NEXT TO NR 1 CYL.  FAILED CYL AND NR 1 REMOVED 9.13 HRS EARLIER IN ORDER TO ACCOMPLISH AD 99-09-17/CSB 99-3A.
